Alert archive / Hawaii / High Surf Warnings in 2007
High Surf Warning 1, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Jan 1, 2007, 3:49 PM HST for 4 counties in Hawaii. It took effect at Jan 1, 2007, 6:00 PM HST. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2007, 3:49 PM HST (01:49 UTC)
- In effect from
- Jan 1, 2007, 6:00 PM HST
- Expired
- Jan 3, 2007, 3:32 AM HST
- In force
- 34 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 1.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHHW40 PHFO 020149 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 349 PM HST MON JAN 1 2007 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI THROUGH TUESDAY NIGHT... ...HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI THROUGH TUESDAY NIGHT... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND THROUGH TUESDAY NIGHT... .OVERVIEW...A VERY LARGE WEST-NORTHWEST SWELL PRODUCED BY A STORM OVER THE NORTHWESTERN PACIFIC OCEAN WILL RISE ALONG NORTH AND WEST FACING SHORES OF MOST ISLANDS THROUGH THIS EVENING...PEAKING AT OR ABOVE WARNING LEVELS FROM KAUAI TO MAUI. THIS SWELL WILL ALSO AFFECT PORTIONS OF THE LEEWARD BIG ISLAND BY EARLY TUESDAY MORNING. A HIGH SURF WARNING MEANS THAT COASTAL RESIDENTS NEED TO MAKE PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND RESULTING COASTAL FLOODING. HIZ001>003-006>008-012-013-017-019-020-021500- /O.NEW.PHFO.SU.W.0001.070102T0400Z-070103T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 349 PM HST MON JAN 1 2007 ...HIGH SURF WARNING IN EFFECT UNTIL 6 AM HST WEDNESDAY... SURF HEIGHTS ALONG THE NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU WILL RISE TO 25 TO 30 FEET WITH OCCASIONAL SETS TO 35 FEET TONIGHT AND TUESDAY. SURF HEIGHTS ALONG THE NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI WILL RISE TO 25 TO 30 FEET LATE TONIGHT AND TUESDAY. SURF HEIGHTS ALONG THE WEST FACING SHORES OF OAHU AND MOLOKAI WILL RISE TO 14 TO 20 FEET LATE TONIGHT AND TUESDAY. $$ HIZ023-026-021500- /O.NEW.PHFO.SU.Y.0001.070102T1600Z-070103T1600Z/ KONA-KOHALA- 349 PM HST MON JAN 1 2007 ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 AM HST WEDNESDAY... SURF HEIGHTS ALONG THE WEST FACING SHORES OF THE BIG ISLAND WILL RISE TO 6 TO 10 FEET BY TUESDAY MORNING. SURF HEIGHTS MAY REACH THE HIGH SURF WARNING THRESHOLD OF 12 FEET BY TUESDAY AFTERNOON. $$
3 follow-up statements
000 WHHW40 PHFO 021355 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 355 AM HST TUE JAN 2 2007 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI THROUGH TONIGHT... ...HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI THROUGH TONIGHT... ...HIGH SURF WARNING FOR WEST FACING SHORES OF THE BIG ISLAND THROUGH TONIGHT... .OVERVIEW...SURF FROM A VERY LARGE WEST-NORTHWEST SWELL WILL RISE ALONG NORTH AND WEST FACING SHORES TODAY...PEAKING AT OR ABOVE WARNING LEVELS ON MOST ISLANDS THIS AFTERNOON AND TONIGHT. SURF IS EXPECTED TO FALL BELOW WARNING LEVELS BY WEDNESDAY MORNING BUT WILL REMAIN ELEVATED ABOVE ADVISORY LEVELS THROUGH WEDNESDAY NIGHT. A HIGH SURF WARNING MEANS THAT COASTAL RESIDENTS NEED TO MAKE PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND RESULTING COASTAL FLOODING. HIZ023-026-030300- /O.UPG.PHFO.SU.Y.0001.070102T1600Z-070103T1600Z/ /O.EXB.PHFO.SU.W.0001.070102T1400Z-070103T1600Z/ KONA-KOHALA- 355 AM HST TUE JAN 2 2007 ...HIGH SURF WARNING IN EFFECT UNTIL 6 AM HST WEDNESDAY... SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL RISE TO 6 TO 8 FEET THIS MORNING AND 8 TO 12 FEET LATE THIS AFTERNOON AND TONIGHT. $$ HIZ001>003-006>008-012-013-017-019-020-030300- /O.CON.PHFO.SU.W.0001.000000T0000Z-070103T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 355 AM HST TUE JAN 2 2007 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... SURF ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU WILL BE 25 TO 30 FEET WITH OCCASIONAL SETS TO 35 FEET THROUGH TONIGHT. SURF ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI WILL RISE TO 25 TO 30 FEET TODAY AND CONTINUE THROUGH TONIGHT. SURF ALONG WEST FACING SHORES OF OAHU AND MOLOKAI WILL RISE TO 14 TO 20 FEET TODAY AND CONTINUE THROUGH TONIGHT. $$ WROE
000 WHHW40 PHFO 030215 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 415 PM HST TUE JAN 2 2007 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI THROUGH TONIGHT... ...HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI THROUGH TONIGHT... ...HIGH SURF WARNING FOR WEST FACING SHORES OF THE BIG ISLAND THROUGH TONIGHT... .OVERVIEW...SURF FROM A VERY LARGE WEST-NORTHWEST SWELL WILL CONTINUE TO AFFECT NORTH AND WEST FACING SHORES OF MOST ISLANDS THROUGH TONIGHT. SURF IS EXPECTED TO FALL BELOW WARNING LEVELS BY WEDNESDAY MORNING BUT WILL REMAIN ELEVATED ABOVE ADVISORY LEVELS THROUGH WEDNESDAY NIGHT. A HIGH SURF WARNING MEANS THAT COASTAL RESIDENTS NEED TO MAKE PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND RESULTING COASTAL FLOODING. HIZ001>003-006>008-012-013-017-019-020-031515- /O.CON.PHFO.SU.W.0001.000000T0000Z-070103T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 415 PM HST TUE JAN 2 2007 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... SURF ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU WILL BE 25 TO 30 FEET THROUGH TONIGHT. SURF ALONG NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI WILL BE 25 TO 30 FEET THROUGH TONIGHT. SURF ALONG WEST FACING SHORES OF OAHU AND MOLOKAI WILL BE 14 TO 20 FEET THROUGH TONIGHT. $$ HIZ023-026-031515- /O.CON.PHFO.SU.W.0001.000000T0000Z-070103T1600Z/ KONA-KOHALA- 415 PM HST TUE JAN 2 2007 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BE 8 TO 12 FEET THROUGH TONIGHT. $$ BURKE
000 WHHW40 PHFO 031332 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 332 AM HST WED JAN 3 2007 ...HIGH SURF WARNING IS CANCELLED... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI THROUGH 4 AM THURSDAY... ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF NIIHAU KAUAI OAHU AND THE BIG ISLAND THROUGH 4 AM THURSDAY... .OVERVIEW...THE LARGE WEST-NORTHWEST SWELL IS GRADUALLY SUBSIDING... AND SURF HEIGHTS HAVE DROPPED BELOW WARNING LEVELS. HOWEVER...SURF IS STILL ELEVATED AND WILL REMAIN HIGH INTO TONIGHT. SURF WILL DROP BELOW ADVISORY LEVELS BY THURSDAY MORNING. A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER THAN NORMAL. BEACH GOERS ARE URGED TO STAY OUT OF THE WATER...AND WELL AWAY FROM THE SHORE BREAK...DUE TO THE HAZARDOUS WAVE ACTION AND THE POTENTIAL FOR STRONG RIP CURRENTS. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES. HIZ001>003-006>008-012-013-017-019-020-023-026-040215- /O.CAN.PHFO.SU.W.0001.000000T0000Z-070103T1600Z/ /O.NEW.PHFO.SU.Y.0002.070103T1400Z-070104T1400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA- KOHALA- 332 AM HST WED JAN 3 2007 ...HIGH SURF WARNING IS CANCELLED... ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 AM HST THURSDAY... SURF ALONG NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI WILL BE 15 TO 20 FEET THIS MORNING...LOWERING TO 10 TO 15 FEET THIS AFTERNOON AND TONIGHT. SURF ALONG WEST FACING SHORES OF NIIHAU KAUAI AND OAHU WILL BE 12 TO 15 FEET THIS MORNING...LOWERING TO 8 TO 12 FEET THIS AFTERNOON AND TONIGHT. SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BE 6 TO 10 FEET TODAY AND TONIGHT...LOWERING TO HEIGHTS OF 5 TO 7 FEET BY THURSDAY MORNING. $$ BIRCHARD
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Jan 1, 10:00 AM HST, 5 hours 49 minutes earlier.
Area forecast discussion, Jan 1, 10:00 AM HST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST MON JAN 1 2007 .SYNOPSIS...EXCEPT FOR A FEW SHOWERS OVER MOUNTAIN AREAS AND ALONG THE WINDWARD BIG ISLAND...THE STATE WILL ENJOY MOSTLY DRY WEATHER THROUGH TONIGHT. TRADE WINDS WILL BE LIGHT TODAY AND TUESDAY...BUT WILL INCREASE WEDNESDAY AS A STRONG HIGH PASSES TO THE NORTH OF THE STATE. ALSO...EXPECT AN INCREASE IN TRADE WIND SHOWERS FROM LATE TUESDAY THROUGH FRIDAY. && .DISCUSSION...THE FIRST DAY OF THE NEW YEAR WILL CONTINUE TO HAVE MINIMAL SHOWER ACTIVITY OVER MOST AREAS OF THE ALOHA STATE THROUGH TONIGHT. THOSE SHOWERS THAT DO OCCUR WILL MAINLY BE ALONG THE WINDWARD SLOPES...AS WELL AS THE WINDWARD AND SOUTHEASTERN COASTAL SECTIONS OF THE BIG ISLAND. THE ISLANDS ARE BETWEEN AN UPPER TROPOSPHERIC RIDGE TO THE NORTH AND AN UPPER TROPOSPHERIC LOW LOCATED ABOUT 650 MILES SOUTHEAST OF HILO. THE GRADIENT BETWEEN THESE FEATURES CONTINUES TO PRODUCE STRONG EASTERLY WINDS ACROSS THE SUMMITS ON MAUI AND THE BIG ISLAND. A WIND ADVISORY REMAINS POSTED FOR HALEAKALA AND THE BIG ISLAND SUMMITS. IT IS EXPECTED THERE WILL BE A DECREASE IN THE UPPER LEVEL WIND SPEEDS BY TUESDAY MORNING. THE UPPER TROPOSPHERIC LOW SOUTHEAST OF THE BIG ISLAND IS MOVING WESTWARD AT ABOUT 10 MPH. BROKEN TO OVERCAST MULTI-LAYERED CLOUDS WITH EMBEDDED ISOLATED THUNDERSTORMS ARE WITHIN 600 MILES EAST AND SOUTHEAST OF THIS LOW ALOFT. AS THIS LOW MOVES WESTWARD...EXPECT MIDDLE AND HIGH LEVEL CLOUDS TO SPREAD UP FROM THE SOUTHEAST OVER THE BIG ISLAND TUESDAY. THE MOISTURE THAT SPREADS UP THE ISLAND CHAIN IS NOT EXPECTED TO BE EXCESSIVE. ON WEDNESDAY...A COLD FRONT WILL APPROACH KAUAI FROM THE NORTHWEST. THIS FRONT IS EXPECTED TO RAPIDLY TRANSFORM TO A SHEAR LINE. HOWEVER...THIS SHEAR LINE IS NOT EXPECTED TO REACH THE ISLANDS DUE TO THE LACK OF UPPER LEVEL SUPPORT. BY WEDNESDAY AFTERNOON...THE MODELS INDICATE A 1035 MB SURFACE HIGH WILL BE LOCATED ABOUT 1050 MILES NORTH OF HONOLULU. THIS WILL RESULT IN A SIGNIFICANT INCREASE IN THE TRADE WINDS FROM WEDNESDAY INTO FRIDAY. EXPECT AN INCREASE IN WINDWARD SHOWERS FROM LATE TUESDAY THROUGH FRIDAY. ALTHOUGH THE PRECIPITATION IS EXPECTED PRIMARILY IN THE USUALLY WET WINDWARD AND MOUNTAIN AREAS. CONDITIONS OVERALL WILL BE RATHER BLUSTERY WITH THE ADDED STRONG TRADE WINDS BLOWING SOME OF THE SHOWERS OVER TO THE LEEWARD PARTS OF THE ISLANDS. TRADES WILL SLOWLY WEAKEN AGAIN BY FRIDAY NIGHT AND SATURDAY...SINCE THE THE SURFACE HIGH WILL HAVE MOVED FARTHER EAST. THE MODELS INDICATE THE ASSOCIATED SURFACE RIDGE TO OUR NORTH WILL ALSO WEAKEN THIS WEEKEND. THE LONG RANGE SCENARIO DEPICTS A LARGE SURFACE TROUGH FORMING WEST OF KAUAI BY NEXT MONDAY. IF THIS OCCURS...THERE MAY BE A SIGNIFICANT CHANGE IN THE SYNOPTIC PATTERN...AND OUR LOCAL WEATHER CONDITIONS...EARLY NEXT WEEK. && .MARINE... THE VERY LARGE WEST-NORTHWEST SWELL ARRIVING TONIGHT IS EXPECTED TO PRODUCE SURF HEIGHTS AT OR ABOVE THE HIGH SURF WARNING THRESHOLD ALONG NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS FROM KAUAI TO MAUI...EXCLUDING LANAI...BY TUESDAY MORNING. THEREFORE...EXPECT HIGH SURF WARNINGS/ADVISORIES TO BE ISSUED THIS AFTERNOON. ON THE LEEWARD BIG ISLAND...WAVE WATCH III MODEL INDICATES THAT THE SWELL WILL BE FROM ABOUT 300 DEGREES. THIS WILL LIKELY RESULT IN SURF HEIGHTS ABOVE THE HIGH SURF WARNING THRESHOLD OF 12 FEET FOR PORTIONS OF THE COASTLINE OF THE LEEWARD BIG ISLAND. THIS HIGH SURF EPISODE WILL LIKELY CONTINUE INTO WEDNESDAY. AS A RESULT OF THIS LARGE SWELL...SMALL CRAFT ADVISORIES WILL BE ISSUED FOR TONIGHT THROUGH WEDNESDAY AFTERNOON FOR ALL COASTAL WATERS AND CHANNELS...EXCLUDING MAALAEA BAY AND THE PAILOLO CHANNEL. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY THROUGH TONIGHT FOR HALEAKALA SUMMIT AND THE SUMMITS OF THE BIG ISLAND. SMALL CRAFT ADVISORY TONIGHT THROUGH WEDNESDAY AFTERNOON FOR ALL COASTAL WATERS AND CHANNELS...EXCLUDING MAALAEA BAY AND THE PAILOLO CHANNEL. && HOUSTON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 3:49 PM HST | High Surf Advisory | HFO | Hawaii | 38 hr |
Nearby
High Surf Warnings in Hawaii, 2007Every high surf warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.